Alexander polynomials of closed 3-braids

Morton, HR ORCID: 0000-0002-8524-2695
(1984) Alexander polynomials of closed 3-braids. Mathematical Proceedings of the Cambridge Philosophical Society, 96 (2). 295 - 299.

[img] Text
Alexander3braids.pdf - Accepted Version

Download (142kB)


<jats:p>The knots and links which can arise as the closure of 3-string braids, and their relations to the braids which give rise to them have been studied by Murasugi [<jats:bold>5</jats:bold>] and others, including Hartley [<jats:bold>2</jats:bold>] and more recently Przytycki[<jats:bold>6</jats:bold>]. Three-braids appear to form a rather special class among braids from some points of view [<jats:bold>3</jats:bold>]; they are also the only group of braids for which Burau's representation is known to be faithful [<jats:bold>1</jats:bold>]. They are, however, varied enough to provide an interesting range of knots and links on which to test a number of conjectures.</jats:p>

Item Type: Article
Depositing User: Symplectic Admin
Date Deposited: 23 Jan 2017 10:10
Last Modified: 09 Aug 2021 11:14
DOI: 10.1017/s0305004100062186